Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 50, NWS Jackson, MS

January 31, 2008Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 31, 2008, 3:37 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 38 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 31, 2008, 3:37 PM CST (21:37 UTC)
Expired
Jan 31, 2008, 4:15 PM CST
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Forrest County, MS, Lamar County, MS

What was reported inside it

TimeReportWhereRemark
Jan 31, 3:55 PM CSTTSTM WND DMGWest Hattiesburg, MSLARGE TREE DOWNED WITH TOPS OF OTHER TREES MISSING. POWER OUTAGE NEAR OAK GROVE SUB DIVISION OFF HIGHWAY 589.
Jan 31, 4:00 PM CSTTSTM WND DMGPurvis, MSNUMEROUS LARGE TREES DOWNED THROUGHOUT THE COUNTY.
Jan 31, 4:05 PM CSTTSTM WND DMGHattiesburg, MSTREES DOWNED IN CITY OF HATTIESBURG.
Jan 31, 4:12 PM CSTTSTM WND DMGS Hattiesburg, MSTREES AND POWER LINES DOWNED AT DIXIE SCHOOL.
Jan 31, 4:15 PM CSTTSTM WND DMGHattiesburg, MSTREES DOWN ON JAY SCOTT AND CARTER CIRLE.
Jan 31, 4:15 PM CSTTSTM WND DMGPurvis, MSTREE DOWN ON BAXTERVILLE ROAD.
Jan 31, 4:21 PM CSTNON-TSTM WND DMGPurvis, MSTREES DOWN ON TIDEWATER DRIVE
Jan 31, 4:25 PM CSTHAIL 0.56 Sw Brooklyn, MSDIME SIZE HAIL REPORTED IN CARNES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 31, 12:35 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 312137
SVRJAN
MSC035-073-312215-
/O.NEW.KJAN.SV.W.0050.080131T2137Z-080131T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CST THU JAN 31 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 415 PM CST

* AT 337 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF BAXTERVILLE...OR ABOUT 9 MILES EAST OF SANDY HOOK...
  AND MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PURVIS BY 355 PM CST...
  WEST HATTIESBURG BY 400 PM CST...
  PETAL...HATTIESBURG...SUNRISE AND 7 MILES SOUTHEAST OF RAWLS
  SPRINGS BY 405 PM CST...
  MACEDONIA BY 410 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3100 8935 3100 8940 3097 8945 3101 8950
      3101 8963 3143 8965 3143 8914 3093 8913
      3093 8934
TIME...MOT...LOC 2137Z 226DEG 62KT 3106 8961

$$

GARRETT
1 follow-up statement
000 
WWUS54 KJAN 312155
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CST THU JAN 31 2008

MSC035-073-312215-
/O.CON.KJAN.SV.W.0050.000000T0000Z-080131T2215Z/
FORREST MS-LAMAR MS-
356 PM CST THU JAN 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR LAMAR AND FORREST COUNTIES...

AT 356 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
BAXTERVILLE...OR ABOUT 14 MILES NORTH OF POPLARVILLE...MOVING
NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PURVIS AND 8 MILES NORTHWEST OF ROCK HILL BY 405 PM CST...
  HATTIESBURG...SUNRISE...PETAL AND 6 MILES SOUTHEAST OF WEST
  HATTIESBURG BY 415 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3100 8935 3100 8940 3097 8945 3101 8950
      3101 8963 3143 8955 3143 8914 3093 8913
      3093 8934
TIME...MOT...LOC 2156Z 225DEG 50KT 3109 8951

$$

GARRETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 2:20 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Jan 31, 2:20 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CST THU JAN 31 2008

.DISCUSSION...

COLDER WEATHER OVER THE NEXT 36 HRS...
POTENTIAL SEVERE WEATHER AND HEAVY RAIN ON THE HORIZON...

RAIN/TSTMS WILL DEPART THE AREA QUICKLY THIS EVENING AS A STRONG
COLD FRONT MOVES EAST OF THE AREA. STRONG COLD ADVECTION BEHIND THE
FRONT WILL BE ACCOMPANIED BY FAIRLY STRONG NORTHWEST WINDS...
ESPECIALLY OVER THE ARKLAMISS DELTA REGION WHERE A LAKE WIND
ADVISORY IS BEING CONTEMPLATED ATTM. THE COLD ADVECTION WILL BE
STRONG ENOUGH TO SQUEEZE OUT SOME SPRINKLES/FLURRIES ALONG THE
HIGHWAY 82 CORRIDOR IN NORTH CENTRAL MS AFTER MIDNIGHT. MOISTURE IS
RATHER SHALLOW AND DOES NOT REACH -9 DEG C LEVEL FOR SNOW GROWTH
POTENTIAL...BUT WEVE OBSERVED SNOW GRAINS BEFORE WITH SIMILAR
THERMAL PROFILES WHERE PRECIP GENERATION IS BELOW 850MB IN -5 TO -7
DEG C RANGE...SO WILL CONTINUE MENTION OF FLURRIES. IN ANY CASE...
PRECIP WILL BE VERY LIGHT AND SFC TEMPS WILL STAY ABOVE FREEZING SO
DO NOT EXPECT ANY SNOW ACCUMULATION OR FREEZING DRIZZLE.

OTHERWISE EXPECT HIGH PRESSURE AND A MUCH DRIER AIRMASS TO BUILD
INTO THE ARKLAMISS REGION THROUGH FRIDAY. REDUCED MAV GUIDANCE LOW
TEMPERATURES A BIT ACROSS WRN PORTIONS OF THE AREA TONIGHT. HIGH
PRESSURE IS FORECAST TO SHIFT EASTWARD FRIDAY NIGHT ALLOWING FOR
INCREASED MIXING ALONG AND WEST OF THE MS RIVER. HAVE REDUCED
GUIDANCE LOW TEMPS OVER CENTRAL MS WHERE BETTER BOUNDARY LAYER
MIXING IS NOT EXPECTED TO DEVELOP UNTIL NEAR SUNRISE SATURDAY
MORNING. A WARMING TREND WILL BEGIN SATURDAY AS THE AIRMASS MODIFIES
AND HIGH PRESSURE CONTINUES TO SHIFT EAST.

THE GLOBAL MODELS CONTINUE TO INDICATE THAT AN ACTIVE WEATHER
PATTERN WILL SET UP FROM LATE THIS WEEKEND THROUGH MUCH OF NEXT
WEEK. AN UPPER LEVEL TROUGH-TO-RIDGE PATTERN IS FORECAST TO BECOME
ESTABLISHED ACROSS THE SOUTHERN CONUS...PLACING THE LOWER MS VALLEY
UNDER DISTURBED SOUTHWEST FLOW WITH PLENTY OF MOIST LOW-LEVEL INFLOW
AVAILABLE FROM THE GULF. EXPECT A ROUND OF STRONG TSTM ACTIVITY TO
BREAK OUT IN STRONG WARM ADVECTION SUNDAY AND SUNDAY NIGHT. SOME OF
THE LATER GUIDANCE SUGGEST THAT THE RISK FOR SFC-BASED SEVERE TSTMS
MAY BE INCREASING FOR SUNDAY AFTN/SUNDAY EVNG OVER SW PORTIONS OF
THE FORECAST AREA...AND WE WILL MONITOR THOSE TRENDS. AT LEAST
INITIALLY...CONVECTIVE INSTABILITY WILL BE ELEVATED AND HAIL WOULD
BE THE GREATEST CONCERN WITH STRONGER STORMS.

BY TUESDAY...THE PRIMARY TROUGH AXIS WILL BEGIN TO SWEEP EASTWARD
AND RESULT IN THE DEVELOPMENT OF A STRONG LOW PRESSURE SYSTEM OVER
THE MS VALLEY. ON THE SYNOPTIC SCALE...THIS EVENT LOOKS REALLY
IMPRESSIVE WITH A LARGE IMPRESSIVE WARM SECTOR AHEAD OF A STRONG
COLD FRONT BEING OVER-LAYED BY THE SRN PERIPHERY OF THE UPPER POLAR
JET. SFC DEWPOINTS ARE EXPECTED TO INCREASE TO AT LEAST THE UPPER
60S DEG F...IMPRESSIVE FOR THE FIRST WEEK OF FEBRUARY. WE WILL
CONTINUE TO MENTION SEVERE WEATHER POTENTIAL IN THE HWO AND PAINT
SEVERE POTENTIAL FROM MONDAY (IN THE WEST) TO TUESDAY (AREAWIDE). IN
ADDITION...INHERENT WITH THE TROUGH-TO-RIDGE PATTERN AND SW FLOW
ALOFT WILL BE THE POTENTIAL FOR A LONG-DURATION HEAVY RAINFALL
EVENT.

MODELS HINT THAT NW FLOW WILL DEVELOP DURING THE MID TO LATTER
PORTIONS OF NEXT WEEK RESULTING DRIER AND SEASONABLY COOL WEATHER.
/EC/

&&

.AVIATION...MVFR TO LOCALLY IFR CEILINGS AND VISIBILITIES WILL
CONTINUE TO BE OBSERVED AT MOST SITES THROUGH THE AFTERNOON...AS A
LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD FURTHER
EAST ACROSS THE AREA.  STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
WILL BE POSSIBLE ACROSS SOUTHERN MISSISSIPPI GENERALLY BETWEEN
20-01Z. BY MID EVENING...THERE MAY BE SOME WRAP AROUND IFR CEILINGS
ACROSS THE NW...MOVING OVER THE COLD AIR.  SO THERE MAY BE SOME
FLURRIES OR PERHAPS SOME VERY VERY LIGHT SNOW ALONG THE HIGHWAY 82
CORRIDOR BETWEEN 06-12Z. /19/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/19
Hazardous weather outlook, Jan 31, 3:07 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CST THU JAN 31 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
012115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
307 PM CST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST PORTIONS OF
THE OUTLOOK AREA LATE THIS AFTERNOON INTO THE EARLY EVENING. THE RISK
FOR DAMAGING WINDS WILL GENERALLY BE CONFINED TO THE AREA SOUTHEAST
OF A LINE FROM MONTICELLO TO MERIDIAN...WHILE THE RISK FOR A COUPLE
OF TORNADOES WILL BE GREATEST IN THE COLUMBIA TO HATTIESBURG AREA.

AS THE COLD FRONT MOVES EAST OF THE AREA EARLY THIS EVENING...RAIN AND
THUNDERSTORMS WILL END FROM WEST TO EAST. NORTHWEST WINDS BEHIND THE
FRONT MAY INCREASE TO AROUND 20 MPH OVER THE DELTA REGION...WITH
LESSER SPEEDS EXPECTED ELSEWHERE. LATE TONIGHT...THERE IS A POTENTIAL
FOR A FEW SNOW FLURRIES ALONG THE HIGHWAY 82 CORRIDOR IN NORTH
CENTRAL MISSISSIPPI...BUT NO ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

A VERY ACTIVE WEATHER PATTERN WILL BEGIN SUNDAY AND PERSIST THROUGH
TUESDAY AS A SERIES OF UPPER LEVEL DISTURBANCES INTERACT WITH
INCREASING LOW-LEVEL WARMTH AND MOISTURE.

STRONG THUNDERSTORMS AND HEAVY RAIN ARE EXPECTED TO DEVELOP SUNDAY AND
SUNDAY NIGHT. A GREATER RISK FOR STRONG TO SEVERE THUNDERSTORMS
EXISTS FOR LATE MONDAY NIGHT THROUGH TUESDAY WHEN A STRONG COLD FRONT
IS FORECAST TO SWEEP ACROSS THE AREA.

PERSONS IN THE OUTLOOK AREA SHOULD MONITOR LATER FORECASTS AND
OUTLOOKS CONCERNING THE SEVERE WEATHER AND HEAVY RAINFALL POTENTIAL
FOR EARLY NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED SOUTHEAST OF A MONTICELLO TO MERIDIAN
LINE THROUGH EARLY EVENING. ACTIVATION COULD BE NECESSARY AT TIMES
DURING THE PERIOD FROM SUNDAY THROUGH NEXT TUESDAY OVER THE ENTIRE
AREA.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

EC

In the hours before

Special weather statement, Jan 31, 11:57 AM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1157 AM CST THU JAN 31 2008

LAZ016-025-026-MSZ035-036-040>043-047-048-053-054-059>062-311855-
TENSAS LA-CONCORDIA LA-JEFFERSON MS-CLAIBORNE MS-HINDS MS-WARREN MS-
MADISON MS-FRANKLIN MS-LINCOLN MS-ADAMS MS-HOLMES MS-HUMPHREYS MS-
COPIAH MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA-
1157 AM CST THU JAN 31 2008

...LINE OF STORMS MOVING ACROSS THE MISSISSIPPI RIVER...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 45 MPH WINDS WAS LOCATED FROM 8 MILES NORTH OF HOLLY BLUFF
TO SLOCUM AT 1157 AM CST...MOVING EAST AT 45 MPH. THIS LINE OF
STORMS SHOULD AFFECT THE INTERSTATE 55 CORRIDOR...INCLUDING
METROPOLITAN JACKSON...BEFORE 2 PM.

PEOPLE IN ADAMS...CLAIBORNE...CONCORDIA...COPIAH...FRANKLIN...
HINDS...HOLMES...HUMPHREYS...ISSAQUENA...JEFFERSON...LINCOLN...
MADISON...SHARKEY...TENSAS...WARREN AND YAZOO COUNTIES...INCLUDING
THE CITIES OF CLINTON...DURANT...JACKSON...NATCHEZ...REDWOOD...
THORNTON...VALLEY PARK...VICKSBURG...VIDALIA AND YAZOO CITY...SHOULD
MONITOR THESE STORMS CLOSELY.

BYB
Local storm report, Jan 31, 12:59 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CST THU JAN 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             3 NW JACKSON            32.35N 90.24W
01/31/2008  M0.88 INCH       HINDS              MS   LAW ENFORCEMENT

            JACKSON POLICE DEPARTMENT REPORTS NICKEL SIZE HAIL NEAR
            HAWKINS FIELD.

&&

BRYANT
Local storm report, Jan 31, 1:11 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
111 PM CST THU JAN 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             6 NNE JACKSON           32.40N 90.17W
01/31/2008  E0.75 INCH       HINDS              MS   NWS EMPLOYEE

            MOTHER OF NWS EMPLOYEE REPORTING PENNY SIZE HAIL COVERING
            THE GROUND ON THE NORTHEAST SIDE OF JACKSON.

&&

BRYANT
Local storm report, Jan 31, 1:18 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CST THU JAN 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             12 SSE VICKSBURG        32.17N 90.79W
01/31/2008  E0.25 INCH       WARREN             MS   TRAINED SPOTTER

            STORM SPOTTER REPORTED PEA SIZE HAIL IN THE FAR SOUTHEAST
            CORNER OF THE COUNTY.

&&

BRYANT
Special weather statement, Jan 31, 2:37 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CST THU JAN 31 2008

MSZ055-056-063>066-072>074-312135-
COVINGTON MS-JONES MS-SMITH MS-FORREST MS-LAMAR MS-MARION MS-
LAWRENCE MS-JEFFERSON DAVIS MS-SIMPSON MS-
237 PM CST THU JAN 31 2008

...STRENGTHENING THUNDERSTORMS HEADED TOWARD SOUTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM MCCOMB TO
MENDENHALL...MOVING GENERALLY EAST AT 45 MPH. THESE STORMS WILL
AFFECT MANY LOCATIONS IN SOUTHEAST MISSISSIPPI THROUGH 4 PM. THE
POTENTIAL FOR STORMS TO OBTAIN SEVERE LIMITS IS HIGHEST ALONG THE
HIGHWAY 98 CORRIDOR THROUGH MARION...LAMAR AND FORREST COUNTIES. IN
THESE AREAS HIGH WINDS...HAIL AND TORNADOES WILL ALL BE POSSIBLE
THROUGH 230 PM.

PEOPLE IN COVINGTON...FORREST...JEFFERSON DAVIS...JONES...LAMAR...
LAWRENCE...MARION...SIMPSON AND SMITH COUNTIES...INCLUDING THE CITIES
OF COLLINS...COLUMBIA...MAGEE...SANDY HOOK AND WEST HATTIESBURG...
SHOULD MONITOR THESE STORMS CLOSELY.

BYB
Special weather statement, Jan 31, 2:37 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CST THU JAN 31 2008

MSZ055-056-063>066-072>074-312135-
COVINGTON MS-JONES MS-SMITH MS-FORREST MS-LAMAR MS-MARION MS-
LAWRENCE MS-JEFFERSON DAVIS MS-SIMPSON MS-
237 PM CST THU JAN 31 2008

...STRENGTHENING THUNDERSTORMS HEADED TOWARD SOUTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM MCCOMB TO
MENDENHALL...MOVING GENERALLY EAST AT 45 MPH. THESE STORMS WILL
AFFECT MANY LOCATIONS IN SOUTHEAST MISSISSIPPI THROUGH 4 PM. THE
POTENTIAL FOR STORMS TO OBTAIN SEVERE LIMITS IS HIGHEST ALONG THE
HIGHWAY 98 CORRIDOR THROUGH MARION...LAMAR AND FORREST COUNTIES. IN
THESE AREAS HIGH WINDS...HAIL AND TORNADOES WILL ALL BE POSSIBLE
THROUGH 430 PM.

PEOPLE IN COVINGTON...FORREST...JEFFERSON DAVIS...JONES...LAMAR...
LAWRENCE...MARION...SIMPSON AND SMITH COUNTIES...INCLUDING THE CITIES
OF COLLINS...COLUMBIA...MAGEE...SANDY HOOK AND WEST HATTIESBURG...
SHOULD MONITOR THESE STORMS CLOSELY.

CORRECTED TYPOS

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 12:12 PM CSTSevere Thunderstorm WarningJANClaiborne, Warren33 min
Jan 31, 12:25 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds35 min
Jan 31, 12:54 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin23 min
Jan 31, 3:03 PM CSTSevere Thunderstorm WarningJANMarion42 min
Jan 31, 4:13 PM CSTSevere Thunderstorm WarningJANForrest33 min
Jan 31, 4:20 PM CSTTornado WarningJANForrest25 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.